Alert archive / North Carolina / Gale Watches in 2021
Gale Watch 2, NWS Wilmington, NC
NWS Wilmington, NC issued this gale watch at Nov 21, 2021, 4:24 AM EST. It took effect at Nov 22, 2021, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 21, 2021, 4:24 AM EST (09:24 UTC)
- In effect from
- Nov 22, 2021, 7:00 PM EST
- Expired
- Nov 22, 2021, 2:10 AM EST
- In force
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
914 WHUS72 KILM 210924 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 424 AM EST Sun Nov 21 2021 AMZ250-252-254-256-211700- /O.NEW.KILM.GL.A.0002.211123T0000Z-211123T1400Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 424 AM EST Sun Nov 21 2021 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 8 ft, highest seas beyond 15 NM. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility, in cold water. * ADDITIONAL DETAILS...Peak gusts 40 to 45 kt near west edge of Gulf Stream Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ 8
3 follow-up statements
526 WHUS72 KILM 211657 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1157 AM EST Sun Nov 21 2021 AMZ250-252-254-256-220100- /O.CON.KILM.GL.A.0002.211123T0000Z-211123T1400Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1157 AM EST Sun Nov 21 2021 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 8 ft, highest seas beyond 15 NM. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility, in cold water. * ADDITIONAL DETAILS...Peak gusts 40 to 45 kt near west edge of Gulf Stream Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ IGB
947 WHUS72 KILM 212344 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 644 PM EST Sun Nov 21 2021 AMZ250-252-254-256-221000- /O.CON.KILM.GL.A.0002.211123T0000Z-211123T1400Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 644 PM EST Sun Nov 21 2021 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 8 ft, highest seas beyond 15 NM. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility, in cold water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
484 WHUS72 KILM 220710 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 210 AM EST Mon Nov 22 2021 AMZ250-252-254-256-221700- /O.UPG.KILM.GL.A.0002.211123T0000Z-211123T1400Z/ /O.NEW.KILM.GL.W.0009.211123T0000Z-211123T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 210 AM EST Mon Nov 22 2021 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST TUESDAY... * WHAT...North winds 20 to 35 kt, up to 40 kt outer portion. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 7 PM this evening to noon EST Tuesday. * IMPACTS...Strong winds will cause steep, hazardous seas which can capsize or damage vessels, while also reducing visibility. * ADDITIONAL DETAILS...Isolated TSTMs just beyond 20 NM, along west wall of Gulf Stream this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Colby
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this gale watch went out at Nov 21, 2:52 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 21, 2:52 AM EST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 252 AM EST Sun Nov 21 2021 .SYNOPSIS... A warmup today will be followed by a cold front on Monday that will bring a few showers. Behind the front the area will have some of the coldest temperatures of the season. More seasonable temperatures are slated for the late week period and a cold front may bring a shower on Friday. && .NEAR TERM /THROUGH MONDAY/... Today will be the mildest day for a good while. Dry west flow aloft transitions to a veering and moistening lower tropospheric profile this period, ahead of and through a cold frontal passage. The peak in column vapor content occurs just ahead of and along the front itself, representing peak-POP, occurring Monday. While showers with measurable rainfall is not a terrible bet, the amounts expected about the land, are far from drought-busting, a trace to 1/10th represents the projection for most areas. Moisture return ahead of system is brief, not very strong, and the frontal boundary is a progressive one. The stronger winds associated with this system will occur beyond this time period, Monday night, as CAA gains foothold. Meager CAPE in frontal transit, maintained showers and spotty post- frontal, brief -RA, as the weather element character expectation. Absolute humidity return brings dewpoints into the upper 50s but not much higher than SSTs inshore at 60 or cooler. The progressive front means any location will have a 2 hour window or less for rain Monday. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... Strong post-frontal cold advection underway Monday night in dry northwesterly flow aloft. Surface high remains to our northwest keeping the winds up preventing radiational cooling but boundary layer temperatures will be cold enough for inland places to dip down to the freezing mark. The cold advection weakens on Tuesday but a weakening pressure gradient will make for shallow mixing keeping highs well below normal, barely topping 50 across most of the area. Lighter winds then slated for Tuesday night but not calm enough for idealized radiational cooling but still the coldest night of the period with most places other than the beaches into the mid to upper 20s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... High pressure moves overhead on Wednesday leading to another day of shallow mixing. Solar insolation will add a few degrees to Tuesday's chilly readings while nighttime lows will readily radiate to below freezing. Warm advection should finally be realized at the surface on Thursday as the high moves offshore and a cold front approaches. The fast moving front is due on Friday. Models suggest that most of the meaningful rain chances remain to our north closer to the mid level trough. Skies should clear rapidly behind the front thanks to northwest flow as we return to below normal temperatures. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... VFR, easing NE wind today, veering to SSE late in TAF period 6 kt or less. High clouds will thicken and lower aft 00z Monday. Extended Outlook...VFR through weekend. Isolated showers midday Monday into the early evening associated with a CFP, little in the way of flight restrictions expected. The main element of note, gusty winds late Monday into Tuesday that will be associated with strong CAA and a tightened sfc pg. && .MARINE... Through Monday...Improvement today before worsening marine conditions late Monday, as a cold front sweeps off the coast and is followed by a surge of cold air across the coast, into Monday evening. Easing wind today will reveal an easy SE swell, with little chop, but chilly waters. Seas and winds will remain favorable through much of Monday before a wall of N-NE wind slams the coast Monday evening. Advisory flags will be needed late Monday sometime. Today expect a gradually weakening NE wind with isolated marine showers in the outer waters. Monday night through Thursday... Small craft advisory will be in effect Monday night in a strong post-frontal cold advection regime. Northerly winds on Tuesday will abate albeit rather slowly as the center of high pressure remains to our northwest. Wind fields collapse on Wednesday as the high builds in, capping speeds at 10 kt. Seas will follow suit and abate as the day wears on. Wind swings around to the west on Thursday as the high center finally moves offshore. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...08 SHORT TERM...MBB LONG TERM...MBB AVIATION...08 MARINE...ILM
Hazardous weather outlook, Nov 21, 3:01 AM EST, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 301 AM EST Sun Nov 21 2021 AMZ250-252-254-256-220815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 301 AM EST Sun Nov 21 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Small Craft Advisory expected Monday night and Tuesday. Gale force gusts at times is likely outer waters Monday night and early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-105-SCZ017-023-024-220815- Robeson-Bladen-Inland Pender-Marlboro-Darlington-Dillon- 301 AM EST Sun Nov 21 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ099-106>110-SCZ032-033-039-054>056-058-059-220815- Columbus-Coastal Pender-Inland New Hanover-Coastal New Hanover- Inland Brunswick-Coastal Brunswick-Florence-Marion-Williamsburg- Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- 301 AM EST Sun Nov 21 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A hard freeze Tuesday night and early Wednesday expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 8
Nearby
Gale Watches in North Carolina, 2021Every gale watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.